Asymptotic Behaviour of Random Vandermonde Matrices with Entries on the Unit Circle - CentraleSupélec Access content directly
Journal Articles IEEE Transactions on Information Theory Year : 2009

Asymptotic Behaviour of Random Vandermonde Matrices with Entries on the Unit Circle

Abstract

Analytical methods for finding moments of random Vandermonde matrices with entries on the unit circle are developed. Vandermonde Matrices play an important role in signal processing and wireless applications such as direction of arrival estimation, precoding, or sparse sampling theory, just to name a few. Within this framework, we extend classical freeness results on random matrices with independent, identically distributed (i.i.d.) entries and show that Vandermonde structured matrices can be treated in the same vein with different tools. We focus on various types of matrices, such as Vandermonde matrices with and without uniform phase distributions, as well as generalized Vandermonde matrices. In each case, we provide explicit expressions of the moments of the associated Gram matrix, as well as more advanced models involving the Vandermonde matrix. Comparisons with classical i.i.d. random matrix theory are provided, and deconvolution results are discussed. We review some applications of the results to the fields of signal processing and wireless communications.
Fichier principal
Vignette du fichier
vandermonde-I.pdf (640.41 Ko) Télécharger le fichier
Origin Files produced by the author(s)
Loading...

Dates and versions

hal-00407938 , version 1 (14-01-2010)

Identifiers

  • HAL Id : hal-00407938 , version 1

Cite

Oyvind Ryan, Merouane Debbah. Asymptotic Behaviour of Random Vandermonde Matrices with Entries on the Unit Circle. IEEE Transactions on Information Theory, 2009, 55 (7), pp. 3115-3147. ⟨hal-00407938⟩
38 View
90 Download

Share

Gmail Mastodon Facebook X LinkedIn More